Acta Mathematica

  • Acta Math.
  • Volume 101, Number 1-2 (1959), 141-162.

The number of homeomorphically irreducible trees, and other species

Frank Harary and Geert Prins

Full-text: Open access

Note

The work of the first author was supported by grants from the National Science Foundation to the Institute for Advanced Study and from the Office of Naval Research to Princeton University, while on leave from the University of Michigan; the work of the second author was done at the University of Michigan and in Amsterdam.

Article information

Source
Acta Math. Volume 101, Number 1-2 (1959), 141-162.

Dates
First available in Project Euclid: 31 January 2017

Permanent link to this document
http://projecteuclid.org/euclid.acta/1485889061

Digital Object Identifier
doi:10.1007/BF02559543

Mathematical Reviews number (MathSciNet)
MR101846

Zentralblatt MATH identifier
0084.19304

Rights
1959 © Almqvist & Wiksells Boktryckeri

Citation

Harary, Frank; Prins, Geert. The number of homeomorphically irreducible trees, and other species. Acta Math. 101 (1959), no. 1-2, 141--162. doi:10.1007/BF02559543. http://projecteuclid.org/euclid.acta/1485889061.


Export citation

References

  • A. Cayley, Collected mathematical papers. Cambridge 1889–1897, vol. 3, 242–246 and vol. 11, 365–367.
  • G. W. Ford & G. E. Uhlenbeck, Combinatorial problems in the theory of graphs, I, II, III and IV. Proc. Nat. Acad. Sci. U.S.A., 42 (1956), 122–128, 203–208, 529–535 and 43 (1957) 163–167. (R. Z. Norman is the third co-author of II.)
  • E. N. Gilbert, Enumeration of labelled graphs. Canadian J. Math., 8 (1956), 405–411.
  • F. Harary, On the notion of balance of a signed graph. Michigan Math. J., 2 (1953–1954), 143–146.
  • —, The number of linear, directed, rooted and connected graphs. Trans. Amer. Math. Soc., 78 (1955), 445–463.
  • —, Note on the Pólya and Otter formulas for enumerating trees. Michigan Math. J., 3 (1955–1956), 109–112.
  • F. Harary & R. Z. Norman, The dissimilarity characteristic of Husimi trees. Ann. of Math., 58 (1953), 134–141.
  • —, The dissimilarity characteristic of linear graphs. Proc. Amer. Math. Soc., 5 (1954), 131–135.
  • F. Harary & G. E. Uhlenbeck, On the number of Husimi trees. Proc. Nat. Acad. Sci. U.S.A., 39 (1953), 315–322.
  • D. König, Theorie der endlichen und unendlichen Graphen. Leipzig, 1936; reprinted New York, 1950.
  • R. Z. Norman, The number of graphs with given blocks. In process of publication.
  • R. Otter, The number of trees. Ann. of Math., 49 (1948), 583–599.
  • G. Pólya, Kombinatorische Anzahlbestimmungen für Graphen und chemische Verbindungen. Acta Math., 68 (1937), 145–254.
  • J. Riordan, The numbers of labeled colored and chromatic trees. Acta Math., 97 (1957), 211–225.